Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 13, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at May 21, 2019, 12:17 AM CDT for 5 counties in Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2019, 12:17 AM CDT (05:17 UTC)
- Expired
- May 21, 2019, 4:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 69 km from the middle of the area, began a volume at 05:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 3:16 AM CDT | FLASH FLOOD | 2 E Rule, TX | US 380, FM 2407 AND FM 2163 CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 179 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.3 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2143 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 444 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 24.1
The text
As transmitted.
070
WGUS54 KSJT 210517
FFWSJT
TXC151-207-253-353-441-210915-
/O.NEW.KSJT.FF.W.0013.190521T0517Z-190521T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
1217 AM CDT Tue May 21 2019
The National Weather Service in San Angelo has issued a
* Flash Flood Warning for...
Haskell County in west central Texas...
Jones County in west central Texas...
Nolan County in west central Texas...
Fisher County in west central Texas...
Western Taylor County in west central Texas...
* Until 415 AM CDT.
* At 1210 AM CDT, Doppler radar indicated a line thunderstorms
producing heavy rain from just west of Rochester to Roby to
Colorado City...moving east at 40 mph. These storms will quickly
produce 1 to 2 inches of intense rainfall. Two to three inches of
rainfall have already fallen across Fisher and Haskell Counties
tonight. Areas from Sweetwater to Merkel are saturated from
previous rainfall. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Abilene, Sweetwater, Haskell, Stamford, Anson, Hamlin, Roscoe,
Blackwell, Nolan, Merkel, Rotan, Roby, Rule, Hawley, Lueders,
Trent, Rochester, Weinert, O'brien and Noodle.
This includes the following low water crossings ...
US 180 crossing 7 miles west of Roby...
SH 70 crossing The Draw Southeast of Rotan...
FM 611 crossing 1 mile west of Rotan...
FM 2035 crossing Bitter Creek...
IH 20 frontage roads crossing Towd Creek...
FM 611 crossing 7 miles west of Rotan...
Do not drive through these low water crossings or any other
low water crossing with water flowing across the roadway.
LAT...LON 3340 9947 3297 9947 3296 9962 3252 9962
3252 9986 3209 10013 3209 10066 3296 10065
3296 9999 3340 9999
$$
mkd3 follow-up statements
530
WGUS74 KSJT 210630
FFSSJT
Flash Flood Statement
National Weather Service San Angelo TX
130 AM CDT Tue May 21 2019
TXC151-207-253-353-441-210915-
/O.CON.KSJT.FF.W.0013.000000T0000Z-190521T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Haskell TX-Jones TX-Nolan TX-Fisher TX-Taylor TX-
130 AM CDT Tue May 21 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 AM CDT FOR
HASKELL...JONES...NOLAN...FISHER AND WESTERN TAYLOR COUNTIES...
At 125 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across much of Haskell county south to Anson...Trent...
Merkel...to Robert Lee. Movement was east at 30 mph. Additional
rainfall amounts up to 1 inch are likely. Radar has estimated 3 to 4
inches of rainfall this evening across Fisher and western and
northern Haskell counties. Flash flooding is expected to begin
shortly.
Some locations that will experience flooding include...
Abilene, Sweetwater, Haskell, Stamford, Anson, Hamlin, Roscoe,
Blackwell, Nolan, Merkel, Rotan, Roby, Rule, Hawley, Lueders, Trent,
Rochester, Weinert, O'brien and Noodle.
LAT...LON 3340 9947 3297 9947 3296 9962 3252 9962
3252 9986 3209 10013 3209 10066 3296 10065
3296 9999 3340 9999
$$
mkd740
WGUS74 KSJT 210720
FFSSJT
Flash Flood Statement
National Weather Service San Angelo TX
220 AM CDT Tue May 21 2019
TXC151-207-253-353-441-210915-
/O.CON.KSJT.FF.W.0013.000000T0000Z-190521T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Haskell TX-Jones TX-Nolan TX-Fisher TX-Taylor TX-
220 AM CDT Tue May 21 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 AM CDT FOR
HASKELL...JONES...NOLAN...FISHER AND WESTERN TAYLOR COUNTIES...
At 214 AM CDT, Doppler radar indicated light showers across the
warned across the warned area. While additional rainfall amounts of
1/4 inch or less are expected through 415 AM, radar has estimated 2
to 4 inches of rainfall over north and western portions of Haskell
and Fisher Counties, with amounts up to inch across the rest the
warned area. With saturated soils, flooding of low water crossing
and low lying areas is likely occurring.
Some locations that will experience flooding include...
Abilene, Sweetwater, Haskell, Stamford, Anson, Hamlin, Roscoe,
Blackwell, Nolan, Merkel, Rotan, Roby, Rule, Hawley, Lueders, Trent,
Rochester, Weinert, O'brien and Noodle.
LAT...LON 3340 9947 3297 9947 3296 9962 3252 9962
3252 9986 3209 10013 3209 10066 3296 10065
3296 9999 3340 9999
$$
mkd342
WGUS74 KSJT 210838
FFSSJT
Flash Flood Statement
National Weather Service San Angelo TX
338 AM CDT Tue May 21 2019
TXC353-441-210839-
/O.CAN.KSJT.FF.W.0013.000000T0000Z-190521T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Nolan TX-Taylor TX-
338 AM CDT Tue May 21 2019
...THE FLASH FLOOD WARNING FOR NOLAN AND WESTERN TAYLOR COUNTIES IS
CANCELLED...
Widespread flooding is no longer expected to pose a threat.
Therefore, the Flash Flood Warning has been cancelled.
LAT...LON 3340 9947 3297 9947 3296 9962 3252 9962
3253 10065 3296 10065 3296 9999 3340 9999
$$
TXC151-207-253-210915-
/O.CON.KSJT.FF.W.0013.000000T0000Z-190521T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Haskell TX-Jones TX-Fisher TX-
338 AM CDT Tue May 21 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 AM CDT FOR
HASKELL...JONES AND FISHER COUNTIES...
At 329 AM CDT, Doppler radar and automated rain gauges indicated
that heavy rain was falling over the area. One to four inches of
rain have fallen in the past six hours, mainly across Fisher
and Haskell Counties.
In addition, TXDOT reported the following roadways closed due to
flooding in Haskell County...US-380, FM 2407, and FM 2163.
Some locations that will experience flooding include...
Haskell, Hamlin, Rotan, Roby, Rule, Rochester, and Weinert
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3340 9947 3297 9947 3296 9962 3252 9962
3253 10065 3296 10065 3296 9999 3340 9999
$$
SKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 20, 11:57 PM CDT, 20 minutes earlier.
Area forecast discussion, May 20, 11:57 PM CDT, 20 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1157 PM CDT Mon May 20 2019 .AVIATION... /06Z TAFS/ Line of convection across the eastern Permian Basin will shift across most of the West Central Texas terminals overnight. Will use latest radar trends for the first guess timing on these storms. Storms should exit to the east by sunrise, and leave gusty southwest winds for the daylight hours. && .PREV DISCUSSION... /issued 611 PM CDT Mon May 20 2019/ AVIATION... /00Z TAFS/ We continue to monitor the convection across the Permian Basin that is slowly working its way east towards West Central Texas. Latest hi-res models shift the convection east into the area, but it may be the early morning hours before the convection reaches many of the terminal location. Will use that timing for now, and see if the convection gets a bigger push from convective outflows. Otherwise, gusty south and southeast winds this evening will continue, shifting to the west as the pacific front moves through the area on Tuesday morning. PREV DISCUSSION... /issued 327 PM CDT Mon May 20 2019/ SHORT TERM... (Tonight) .Particularly Dangerous Situation... All model indicators point to a particularly dangerous situation developing, across much of West Central Texas, this afternoon and tonight. With model forecast CAPEs in 5000 J/kg range and bulk shear in range of 45 to 55 knots, conditions are most favorable for very large hail, damaging winds, and strong tornadoes. The Storm Prediction Center continues to highlight much of West Central Texas in a High or Enhanced risk area. The best indication for timing is now through late tonight. Locations along and north of a San Angelo to Brownwood are most at risk this evening. After midnight, the severe thunderstorms threat will slowly diminish, as the upper trough moves over Texas. (Tuesday) .Thunderstorms Ending... As the Upper trough moves east, the potential for severe thunderstorms will shift east of our area. By noon Tuesday, all shower and thunderstorm activity will be east of West Central Texas. LONG TERM... (Tuesday Night through Monday) .Dry with Rain Chances Returning... With lots of tasks going on this afternoon, we did not make significant changes to the long term forecast. After a day or two of dry weather, another upper low to our west will move into a position near the Four Corners region of CONUS. This position will produce southwest flow aloft over Texas. Minor disturbances embedded in the flow aloft may initiate mainly afternoon and evening thunderstorms, beginning Wednesday night and continuing through Friday night. Currently, this holiday weekend looks dry. && .PRELIMINARY POINT TEMPS/POPS... Abilene 61 78 59 89 / 80 20 0 10 San Angelo 60 82 59 91 / 60 10 0 10 Junction 65 85 63 91 / 40 20 0 0 Brownwood 64 80 62 87 / 70 40 0 0 Sweetwater 59 76 59 88 / 80 0 0 10 Ozona 59 82 61 88 / 50 0 0 10 && .SJT WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 1 AM CDT Tuesday for Brown-Callahan-Coke- Coleman-Concho-Crockett-Fisher-Haskell-Irion-Jones-Kimble-Mason- McCulloch-Menard-Nolan-Runnels-San Saba-Schleicher-Shackelford- Sterling-Sutton-Taylor-Throckmorton-Tom Green. && 07
Hazardous weather outlook, May 20, 2:57 PM CDT, 9 hours 20 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 257 PM CDT Mon May 20 2019 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-212000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 257 PM CDT Mon May 20 2019 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Severe thunderstorms are possible this afternoon and into tonight across all of West Central Texas. Very large hail, strong tornadoes, and damaging winds are the primary hazards. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Additional severe thunderstorms are possible early Tuesday morning mainly across the eastern half of West Central Texas. The main hazards are large hail, damaging winds, and flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon.
In the hours before
Local storm report, May 20, 10:20 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1020 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM FUNNEL CLOUD 2 NNE GANNON 32.59N 100.47W
05/20/2019 FISHER TX TRAINED SPOTTER
FUINNEL CLOUD WAS REPORTED.
&&Local storm report, May 20, 10:21 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1021 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM HAIL ROTAN 32.85N 100.46W
05/20/2019 E1.75 INCH FISHER TX TRAINED SPOTTER
TRAINED SPOTTER REPORTS GOLF BALL SIZE HAIL
IN THE CITY OF ROTAN.
&&Local storm report, May 20, 10:23 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1023 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM HAIL 4 W ROTAN 32.86N 100.54W
05/20/2019 E2.75 INCH FISHER TX TRAINED SPOTTER
BASEBALL SIZE HAIL WAS REPORTED 4 MILES WEST
OF ROTAN.
&&Local storm report, May 20, 10:36 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1036 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 PM TORNADO SAGERTON 33.08N 99.95W
05/20/2019 HASKELL TX TRAINED SPOTTER
A TRAINED SPOTTER REPORTED A BRIEF TORNADO
NEAR SAGERTON.
&&Special weather statement, May 20, 11:42 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1142 PM CDT Mon May 20 2019
TXZ076-210515-
Crockett TX-
1142 PM CDT Mon May 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CROCKETT COUNTY
UNTIL 1215 AM CDT...
At 1141 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southwest of Rankin to 10 miles
southeast of Bakersfield. Movement was east at 40 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
These storms will remain over mainly rural areas of north central
Crockett County, including the following locations... I-10 Near The
Crockett-Pecos County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3108 10223 3108 10170 3069 10177 3070 10181
3076 10184 3086 10185 3089 10189 3092 10187
3099 10199 3098 10201 3100 10204 3099 10209
3101 10219 3100 10219 3103 10220 3105 10225
TIME...MOT...LOC 0441Z 268DEG 35KT 3110 10204 3077 10218
POSpecial weather statement, May 21, 12:15 AM CDT, 2 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1215 AM CDT Tue May 21 2019
TXZ049-054-098-099-113-127-210615-
Haskell TX-Throckmorton TX-Fisher TX-Nolan TX-Jones TX-Taylor TX-
1215 AM CDT Tue May 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR HASKELL...JONES...NORTHERN
NOLAN...FISHER...NORTHWESTERN TAYLOR AND NORTHWESTERN THROCKMORTON
COUNTIES UNTIL 115 AM CDT...
At 1214 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles north of Old Glory to near Colorado
City. Movement was east at 45 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Rochester and Wastella around 1230 AM CDT.
Roscoe and O'brien around 1235 AM CDT.
Weinert around 1245 AM CDT.
Sweetwater around 1250 AM CDT.
Trent and Millers Creek Reservoir around 110 AM CDT.
Merkel and Noodle around 115 AM CDT.
Other locations impacted by these storms include Funston, The
Intersection Of Us-
180 And Ranch Road 126, Hitson, Tuxedo, Gannon, Lake Sweetwater,
Busby, Capitola, Us-277 Near The Haskell-Knox County Line and Jud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 400 AM CDT for west central
Texas.
LAT...LON 3240 10004 3235 10066 3296 10065 3296 9999
3340 9999 3340 9930 3339 9930
TIME...MOT...LOC 0514Z 256DEG 38KT 3329 10008 3240 10079
SJHThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:47 PM CDT | Tornado Warning | SJT | Fisher, Nolan | 43 min |
| May 20, 8:49 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 41 min |
| May 20, 8:54 PM CDT | Tornado Warning | SJT | Fisher | 36 min |
| May 20, 9:22 PM CDT | Tornado Warning | SJT | Fisher, Jones | 23 min |
| May 20, 9:28 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 47 min |
| May 20, 9:40 PM CDT | Tornado Warning | SJT | Fisher, Jones | 35 min |
| May 20, 9:43 PM CDT | Tornado Warning | SJT | Fisher | 32 min |
| May 20, 9:52 PM CDT | Tornado Warning | SJT | Haskell | 23 min |
| May 20, 9:59 PM CDT | Tornado Warning | SJT | Fisher, Jones | 31 min |
| May 20, 10:06 PM CDT | Tornado Warning | SJT | Fisher | 24 min |
| May 20, 10:17 PM CDT | Tornado Warning | SJT | Haskell, Jones | 28 min |
| May 20, 10:23 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 22 min |
| May 20, 10:39 PM CDT | Tornado Warning | SJT | Haskell | 36 min |
| May 20, 10:55 PM CDT | Areal Flood Advisory | SJT | Fisher, Haskell, Jones | 3 hr |
| May 20, 10:59 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 46 min |
| May 20, 11:18 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 57 min |
| May 20, 11:42 PM CDT | Special Weather Statement | SJT | Upton | 33 min |
| May 21, 12:15 AM CDT | Special Weather Statement | SJT | Fisher, Haskell, Jones | 60 min |
| May 21, 12:18 AM CDT | Special Weather Statement | SJT | Crockett | 27 min |
| May 21, 12:27 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Sterling | 48 min |
| May 21, 12:49 AM CDT | Tornado Warning | SJT | Crockett | 26 min |
| May 21, 1:10 AM CDT | Areal Flood Advisory | SJT | Coke, Irion, Sterling, Tom Green | 3 hr |
| May 21, 1:18 AM CDT | Special Weather Statement | SJT | Crockett | 42 min |
| May 21, 1:23 AM CDT | Special Weather Statement | SJT | Irion | 22 min |
| May 21, 1:26 AM CDT | Special Weather Statement | SJT | Callahan, Jones, Nolan, Shackelford, Taylor | 49 min |
| May 21, 1:33 AM CDT | Tornado Warning | SJT | Crockett, Irion, Schleicher | 12 min |
| May 21, 1:39 AM CDT | Tornado Warning | SJT | Crockett, Irion, Schleicher | 21 min |
| May 21, 1:45 AM CDT | Areal Flood Advisory | SJT | Crockett | 3 hr |
| May 21, 1:55 AM CDT | Areal Flood Advisory | SJT | Callahan, Shackelford, Taylor, Throckmorton | 3 hr |
| May 21, 2:12 AM CDT | Special Weather Statement | SJT | Tom Green | 33 min |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.